Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 13, 2008, 3:33 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 13, 2008, 11:00 AM CST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2008, 3:33 AM CST (09:33 UTC)
- In effect from
- Feb 13, 2008, 11:00 AM CST
- Expired
- Feb 13, 2008, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 11:00 AM CST | WILDFIRE 400 | 6 S Gate, OK | NEEDED WIND AND RELATIVE HUMIDITY INFORMATION FOR EASTERN BEAVER COUNTY. ESTIMATED BETWEEN 300 AND 400 ACRES. |
| Feb 13, 12:05 PM CST | WILDFIRE 400 | 6 S Gate, OK | NEEDED WIND AND RELATIVE HUMIDITY INFORMATION FOR EASTERN BEAVER COUNTY. ESTIMATED BETWEEN 300 AND 400 ACRES. |
| Feb 13, 2:00 PM CST | WILDFIRE 500 | 3 Wnw Amarillo, TX | STARTED JUST NORTH OF THE INTERSECTION OF NW 11TH AVENUE AND N MARYLAND STREET AND WAS CONTAINED NEAR BROADWAY DRIVE AND ST. FRANCIS AVENUE. IMMEDIATE EVACUATIONS FOR THE AREA NORTH OF HASTINGS AVENUE...EAST OF BROADWAY DRIVE...AND SOUTH OF ST. FRANCIS AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 130933 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 333 AM CST WED FEB 13 2008 ...HIGH FIRE DANGER EXPECTED ACROSS THE PANHANDLES TODAY... .SOUTHWEST WINDS WILL INCREASE TODAY AS AN AREA OF LOW PRESSURE DEVELOPS OVER EASTERN COLORADO AND EASTERN NEW MEXICO. THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE SPREAD CONDITIONS. OKZ001>003-TXZ001>020-132000- /O.UPG.KAMA.FW.A.0005.080213T1700Z-080214T0100Z/ /O.NEW.KAMA.FW.W.0008.080213T1700Z-080214T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 333 AM CST WED FEB 13 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TODAY AS A TROUGH OF LOW PRESSURE DEVELOPS OVER EASTERN COLORADO AND EASTERN NEW MEXICO. WIND SPEEDS ARE EXPECTED TO RANGE FROM 20 TO 30 MPH...WITH GUSTS OF 40 MPH POSSIBLE AT TIMES. AFTERNOON RELATIVE HUMIDITY VALUES WILL DECREASE TO AROUND 15 PERCENT ACROSS THE PANHANDLES AS WELL. THESE FACTORS WILL COMBINE WITH DRY FUELS TO CREATE DANGEROUS FIRE SPREAD CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JJB/LG
3 follow-up statements
000 WWUS84 KAMA 132010 AAA RFWAMA RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 210 PM CST WED FEB 13 2008 ...HIGH FIRE DANGER EXPECTED ACROSS THE PANHANDLES TODAY... .SOUTHWEST WINDS HAVE INCREASED THIS AFTERNOON AS A TROUGH OF LOW PRESSURE STRENGTHENED OVER EASTERN COLORADO AND EASTERN NEW MEXICO. THESE STRONG WINDS HAVE COMBINED WITH LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE SPREAD CONDITIONS. OKZ001>003-TXZ001>020-132200- /O.CON.KAMA.FW.W.0008.000000T0000Z-080214T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 210 PM CST WED FEB 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. SOUTHWEST WINDS HAVE INCREASED THIS AFTERNOON WITH SPEEDS RANGING FROM 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED AROUND 10 TO 15 PERCENT ACROSS THE PANHANDLES AS WELL. THESE FACTORS HAVE COMBINED WITH DRY FUELS TO CREATE DANGEROUS FIRE SPREAD CONDITIONS. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
000 WWUS84 KAMA 132154 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CST WED FEB 13 2008 ...HIGH FIRE DANGER EXPECTED ACROSS THE PANHANDLES THIS AFTERNOON... .SOUTHWEST WINDS INCREASED THIS AFTERNOON AS A TROUGH OF LOW PRESSURE STRENGTHENED OVER EASTERN COLORADO AND EASTERN NEW MEXICO. THESE STRONG WINDS HAVE COMBINED WITH LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE SPREAD CONDITIONS. OKZ001>003-TXZ001>020-140100- /O.CON.KAMA.FW.W.0008.000000T0000Z-080214T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 354 PM CST WED FEB 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOUTHWEST WINDS HAVE INCREASED THIS AFTERNOON WITH SPEEDS RANGING FROM 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED AROUND 10 TO 15 PERCENT ACROSS THE PANHANDLES AS WELL. THESE FACTORS HAVE COMBINED WITH DRY FUELS TO CREATE DANGEROUS FIRE SPREAD CONDITIONS. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
000 WWUS84 KAMA 140123 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 723 PM CST WED FEB 13 2008 ...CRITICAL FIRE WEATHER CONDITIONS ARE SUBSIDING... .A SURFACE TROUGH WILL REMAIN ENSCONCED ACROSS THE SOUTHERN PLAINS TONIGHT...WITH RESULTANT SOUTHWESTERLY WINDS REMAINING ELEVATED AT OR ABOUT 15 TO 20 MPH. HUMIDITIES WILL INCREASE THIS EVENING AS TEMPERATURES FALL. THUS...RED FLAG CONDITIONS ARE NO LONGER EXPECTED. OKZ001>003-TXZ001>020-140230- /O.EXP.KAMA.FW.W.0008.000000T0000Z-080214T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 723 PM CST WED FEB 13 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THE TEXAS AND OKLAHOMA PANHANDLES HAS BEEN ALLOWED TO EXPIRE AS HUMIDITIES HAVE INCREASED ABOVE 15 PERCENT. WINDS WILL REMAIN ELEVATED THIS EVENING...BUT ARE EXPECTED TO REMAIN BELOW 20 MPH. $$ KRAMAR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 12, 11:40 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 12, 11:40 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1140 PM CST TUE FEB 12 2008
.AVIATION...
LITTLE CHANGE TO PREVIOUS AVIATION DISCUSSION. LIGHT WINDS TONIGHT WILL
RAPIDLY INCREASE AROUND MID MORNING WEDNESDAY AS SURFACE LOW PRESSURE
DEEPENS. ALL THIS REFLECTED IN NEW TAF FCSTS.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 533 PM CST TUE FEB 12 2008/
AVIATION...
EXPECT WINDS TO BE RATHER LIGHT TONIGHT...THEN RAMP UP BY MID MORNING
WEDNESDAY AS SURFACE LOW AND CORRESPONDING SFC TROF DEEPEN STRONGLY.
WINDS MAY GUST TO NEAR AVIATION WEATHER WARNING CRITERIA LATER WEDNESDAY
AND THIS IS REFLECTED ACCORDINGLY IN THE TAF FCST.
ANDRADE
PREV DISCUSSION... /ISSUED 315 PM CST TUE FEB 12 2008/
DISCUSSION...
FOLLOWING A DAY WHICH HAS SO FAR BEEN EXACTLY NORMAL...WITH RESPECT
TO CLIMO MIN AND MAX TEMPS...CHANGES WILL BE FELT BEGINNING WED.
SHORTWAVE TROF WILL MOVE ACROSS NRN ROCKIES...CAUSING OUR FLOW
ALOFT TO BECOME MORE ZONAL...INDUCING DEEPENING OF SFC TROF OVER WRN
SECTIONS. RESULT WILL BE BREEZY TO WINDY CONDITIONS AS WARM AND DRY
SWLY WINDS PREVAIL. SEE FIRE WX DISCUSSION BELOW.
COLD FRONT IS STILL FCST TO ARRIVE WED NGT AND EARLY THU...SOME 5
HOURS AHEAD OF GFS TIMING. CONSIDERABLE LACK OF AGREEMENT BETWEEN
MODELS REGARDING UPPER AIR PATTERN...SO HAVE NOT DEVIATED TOO MUCH
FROM PREVIOUS FCST.
STILL CALLING FOR CHCS OF PCPN BEGINNING THU MRNG IN NWRN ZONES...BUT
HAVE EXPANDED EXTENT TO INCLUDE MORE OF SAME. HAVE ALSO SPREAD THU
AFTN POPS FARTHER SEWD...TO INCLUDE NEARLY ALL OF FCST AREA. THU NGT
STILL LOOKS LIKE THE BEST OPPORTUNITY FOR PCPN...AS DEEP MSTR
EXPECTED TO BE IN PLACE AHEAD OF DIFFLUENCE ALOFT. HAVE INCREASED
POPS IN WRN ZONES ON THU...AND HAVE REALIGNED FRI POPS...WITH SWRN
ZONES NOW HAVING HIGHEST POPS. ON FRI NGT...HAVE TRIMMED SLGT CHC
POPS...NOW INCLUDING ONLY SERN AND S-CENTRAL ZONES.
FOLLOWING 3 DAYS BELOW CLIMO...TEMPS BEGIN TO MODERATE BEGINNING
SUNDAY. 03
COCKRELL
FIRE WEATHER...
SWLY SFC WINDS ON WED WILL EASILY REACH 25 MPH...AND CURRENT FCST FOR
RH IS FOR MOST SECTIONS TO FALL INTO THE THE 14 TO 19 PERCENT
RANGE. WINDS WILL DIMINISH WED EVE...THEN INCREASE FROM THE NORTH
WITH FROPA. ALTHOUGH WINDS BEHIND FROPA WILL BE BREEZY TO WINDY...
COOLER CONDITIONS AND HIGHER RH VALUES WILL LESSEN DANGER OF FIRE
SPREAD. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 11 AM CST WEDNESDAY THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM 11 AM CST WEDNESDAY THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Feb 12, 1:00 PM CST, 14 hours 33 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST TUE FEB 12 2008 OKZ001>003-TXZ001>020-131200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... DEEPENING SURFACE LOW PRESSURE OVER COLORADO WILL PROVIDE STRONG SOUTHWEST WINDS ON WEDNESDAY. THESE WINDS WILL COMBINE WITH DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES TO CREATE AN ELEVATED FIRE DANGER ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ON WEDNESDAY. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT. ACCUMULATING SNOWFALL WILL BE POSSIBLE THURSDAY AND FRIDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AT THIS TIME SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE GENERALLY BETWEEN 1 AND 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KIMBLE
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.